I've read a lot of talk here about "brain zaps" from various antidepressants. Can anyone describe these for me? I think I might be having them but I'm not sure...I've been on Cymbalta 90mg for a few months now. I often get these feelings almost like I'm instantly drunk - kind of dizzy and off balance, but they go away quickly. Are these the "brain zaps" people are talking about, or do I have a different problem?
Last edited by BigBlock21; 04-12-2008 at 01:25 AM.
i used to get brainzaps when i would change my dose of Zoloft and eventually when I came down off of it. Basically you feel a sort of shock to the head. I dont think what you're feeling are brain zaps. Possibly just a side effect of the drug
Brain zaps typically show up when certain antidepressants are stopped. They are almost like a static electricity shock as they don't really hurt more of an annoyance then anything.
What you are describing does not sound like them but I would bring it up with your doctor as it could be an indicator of something. For some reason I am thinking a blood pressure spike or drop but it could be something else
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
Hello there ! I am also on Cymbalta and I have never had " brain Zaps " . When I was on prozax paxil or zoloft , I had plenty of them , would go through my whole body . Never could explain it to anyone until I found this board . Very annoying to say the least . I agree with trg , think it is something else . When you get "zapped" you will know it , its no fun . Take Care , Amy
I used to get brain zaps when I would accidentally skip a dose of my Lexapro.
Before I came here, I never knew what to call them though, I even thought I might be imagining them! It's like when I would turn my head there would be this sudden shock of dizziness, and it would get a little dark. It made me feel "out of it".
It's hard to explain unless you get them and then you will be like "oohhh, so that's what they are talking about...". So dont skip your meds!
hi, ive been on 40mg of citalopram for almost 7 months now and often experience brain zaps, like other people have mentioned here, it does feel like a slight electrical shock in the head, but it doesnt realy hurt, just makes me jump and my family say my head shakes when it happens,?, i guess its just a side effect of the tablets,
im having them right now. it is a withdrawl symptom from antidepressants and my doc says they will usually last 6-10 days after you go off ssri drugs. they are harmless but annoying as hell. i was taking 75mg of effexorxr and it was making me want to hurt myself so i went to the er and they let me see a shrink and she put me on 25 mg for 6 days and says at the end of 6 days to not take anymore and i may have brdin zaps for a few days. first time i had them i thought i was having a stroke. to me, i have severe tinnitus and when i have a brainzap the tone in my ears increases and i get dizzy for a split second. if i turn my eyes to the side i also get them. they will go away. most doctors dont know what they are unless they are a psych doctor. good luck.
you cant do it alone, get help, dont be afraid to ask for help